Article Access statistics

Viewed: 828

Emailed: 0

PDF Downloaded: 247

Panacea Journal of Medical Sciences


Phenytoin induced cerebellar atrophy: A case report


Full Text PDF Share on Facebook Share on Twitter


Case Report

Author Details : Kumari Pratima, Shivlok Narayan, Alka Agarwal

Volume : 8, Issue : 1, Year : 2018

Article Page : 43-45


Suggest article by email

Abstract

The significant dose-related as well as idiosyncratic drug toxicity are encountered in pediatric practice occasionally due to the zero order pharmacokinetics and narrow therapeutic margin of phenytoin. Among uncommon side effects reported in patients with phenytoin exposure are cerebellar atrophy and at times its clinical presentation is masquerading as acute encephalitis. An unusual presentation of phenytoin toxicity in a 15-year-old girl suffering from multiple tubercular with seizure who developed bilateral cerebellar atrophy besides other features of Phenytoin toxicity over 3 years of drug use has been reported here along with possible approaches to minimize the possibility of dosing error in its prescription.

Keywords: Phenytoin, Cerebellar atrophy, Multiple tuberculoma.


Doi : 10.18231/2348-7682.2018.0010

How to cite : Pratima K, Narayan S, Agarwal A, Phenytoin induced cerebellar atrophy: A case report. Panacea J Med Sci 2018;8(1):43-45

Copyright © 2018 by author(s) and Panacea J Med Sci. This is an Open Access article distributed under the terms of the Creative Commons Attribution 4.0 International License (creativecommons.org)